I am a 36yr old western European male. A year and a half ago, I was diagnosed with a PDA. I went in Monday morning for an investigative heart cath and went into cardiac arrest when the dye was injected the third time. question 1. what was the dye, and why did it cause me to vtac.
Question 2. since I had one cardiac arrest which took 3 shocks to get me back, how likely is a second one, or should I not worry because it was caused by the dye...
also, why did the doctors all tell me to cough after i regained consciousness...
I can't answer the first two questions, except for to say that the dye they use in these tests can cause all kinds of problems. I know for a fact that it can cause kidney failure, as I was force fed some medication to keep my kidney's from failing when I had a heart cath about 6 months ago. It was some NASTY stuff call mucomist, that smelled and tasted like rotten eggs. I had to take 5 doses prior to the heart cath, and then 2 more afterwards. I haven't been able to stomach eggs every since.
As far as why the doctors told you to cough. A lot of the time, if a person is in the middle of a heart attack, strong coughing can sometimes relieve it. They tell you that if you're alone when you feel an attack coming on, take 1 adult size aspirin and then cough as strong as you can many times, or until the pain stops or the EMTs show up. The idea is that the coughing will help put your heart back into rhythm.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.